Alert archive / New Jersey / Coastal Flood Statements in 2019
Coastal Flood Statement 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Oct 27, 2019, 9:56 PM EDT for Ocean County, New Jersey. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 9:56 PM EDT (01:56 UTC)
- Expired
- Oct 28, 2019, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WHUS41 KPHI 280156 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 956 PM EDT Sun Oct 27 2019 NJZ020-026-280600- /O.NEW.KPHI.CF.S.0011.191028T0156Z-191028T0600Z/ Ocean-Coastal Ocean- 956 PM EDT Sun Oct 27 2019 ...MINOR FLOODING CONTINUES ON NORTHERN BARNEGAT BAY... Minor flooding is possible along the northern shores of Barnegat Bay through late tonight. Winds have shifted to offshore, but there is still an excess of water in the bay from the earlier high tide. Therefore, minor tidal flooding will be possible with the current high tide cycle. && $$ Johnson
1 follow-up statement
702
WHUS41 KPHI 280600
CFWPHI
Coastal Hazard Message
National Weather Service Mount Holly NJ
200 AM EDT Mon Oct 28 2019
NJZ020-026-280700-
/O.EXP.KPHI.CF.S.0011.000000T0000Z-191028T0600Z/
Ocean-Coastal Ocean-
200 AM EDT Mon Oct 28 2019
...LINGERING COASTAL FLOODING ENDING FOR BACK BAYS...
High tide has passed and the water levels will continue to fall
out of the back bay. Therefore the coastal flood statement will be
allowed to expire.
&&
Time of high total tides are approximate to the nearest hour.
Barnegat Bay at Barnegat Light
MLLW Categories - Minor 3.5 ft, Moderate 4.5 ft, Major 5.5 ft
MHHW Categories - Minor 1.0 ft, Moderate 2.0 ft, Major 3.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
27/08 PM 3.2 0.7 0.4 None
28/08 AM 3.6 1.1 0.4 Minor
28/09 PM 3.6 1.1 0.9 Minor
29/09 AM 4.4 1.9 1.2 Minor
29/09 PM 3.1 0.6 0.5 None
30/10 AM 3.6 1.1 0.4 Minor
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Oct 27, 8:52 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 27, 8:52 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
852 PM EDT Sun Oct 27 2019
.SYNOPSIS...
High pressure will then build into the region tonight through Monday
and then slowly push off to north and east through Wednesday. A cold
front will push toward the region Friday, with a return to dry weather
as high pressure builds into the Mid- Atlantic through the weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Low pressure well to the NE is expected to pass off Cape Cod
around midnight. An associated cold front has already cleared
the area. The winds will remain west around 10 to 15 MPH the
remainder of this evening, then it should become northwest to
north 5 to 10 MPH overnight. There will likely be enough mixing
to preclude the development of any widespread fog.
Low temperatures are anticipated to favor the upper 40s and lower
50s in our region.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
High pressure is forecast to build from the upper Ohio River Valley
toward New England on Monday. We are expecting sunny conditions in
the morning. There could be an increase in cloud cover as the
afternoon progresses due to the development of an onshore wind. A
north wind 5 to 10 MPH in the morning is forecast to become
northeast to east in the afternoon.
Monday's high temperatures should be mostly in the 60s in eastern
Pennsylvania, New Jersey, Delaware and northeastern Maryland.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
High pressure will build across the Northeast Tuesday and Wednesday.
This will lead to cool, onshore flow Tuesday with the chance for on
and off drizzle and light rain showers. Highs will near to just
a touch above normal in the mid to upper 60s.
By Thursday, another dynamic Colorado Low will move across the East-
Central U.S., pushing a warm front northward through our area.
Moisture looks abundant with this system, thus we will likely stay
fairly overcast and showery, so temperatures aren't likely to warm
much with this front with highs in the mid 60s again across much of
the area. Similar to the current cyclone, this storm system quickly
occludes over the Great Lakes, and pushes a cold front across the
Mid-Atlantic Friday.
We dry out into the early half of the weekend with high pressure
building southeast into our region. Our first true taste of Fall
looks to arrive with much cooler highs in the 40s and 50s. A weak
shortwave perturbation will dive through the longwave trough Sunday,
which may pull moisture northward toward the CWA. Thus, some showers
look to be possible across at least Delmarva and SE NJ at this
point.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR. Mostly clear SE and variable (VFR) clouds N/W.
West wind 10 to 15 knots with gusts near 20 knots this evening,
becoming northwest to north 5 to 10 knots overnight.
Monday...VFR. Clear to partly cloudy. North wind 5 to 10 knots,
becoming northeast to east.
Outlook...
Tuesday...MVFR conditions possible early with scattered light rain
showers, then VFR conditions expected. Light northeasterly winds
around 5 to 10 knots. Low confidence on timing of MVFR conditions.
Tuesday night...Mainly VFR conditions expected. Light and variable
winds less than 5 knots. Moderate confidence.
Wednesday...Mainly VFR conditions expected. Variable winds around 5
knots or less, becoming south to southeast around 5 knots. Moderate
confidence.
Wednesday night...Mainly VFR conditions expected with MVFR
conditions possible overnight. Light and variable winds less than 5
knots. Moderate confidence.
Thursday and Thursday night...MVFR conditions in rain with IFR
possible. East to southeast winds less than 10 knots. Moderate
confidence with low confidence on IFR conditions.
Friday...MVFR to IFR with periods of rain. Southwest winds 10
to 15 knots. Medium confidence.
&&
.MARINE...
The front has crossed the waters and we can now expect an
offshore flow with northwest to northerly winds 10 to 15 kts.
Elevated seas drop back below SCA criteria shortly before
daybreak.
Outlook...
Monday through Wednesday...Sub-Small Craft Advisory conditions
are expected.
Thursday...Seas start to build in the southerly flow and may
approach 5 feet sometime on Thursday. A Small Craft Advisory may
be needed.
Friday...SCA conditions possible with seas from 5 to 10 feet and
southwest winds 10 to 20 knots.
&&
.TIDES/COASTAL FLOODING...
Monday: Spotty minor flooding is possible, especially for back bays
where it may take time for water to fully evacuate after Sunday's
high tide, but at this point, we are expecting water levels to stay
below advisory levels.
Tuesday: There remains some uncertainty as to what tidal departures
will be before the onshore flow develops Monday night. Having said
that, it is possible we will see a round of widespread minor and
localized moderate flooding for the Atlantic Coast, Delaware Bay,
and tidal Delaware River. I agree with the previous shift to favor
the NYHOPS/Stevens Institute guidance in this period. Given the
uncertainty with tidal departures once we go to off shore flow, did
not have enough confidence to issue any watches or advisories at
this time.
On the Chesapeake Bay, I feel more confident on Tuesday than I did
with today's event that we will not see any tidal flooding on the
northeastern shores of the Chesapeake Bay as the expected
northeasterly wind direction is not a typical set up for tidal
flooding on the Chesapeake.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ450>455.
Small Craft Advisory until 4 AM EDT Monday for ANZ430-431.
&&
Synopsis...Davis
Near Term...Iovino/PO
Short Term...Iovino
Long Term...Davis
Aviation...Davis/Iovino/PO
Marine...Davis/Iovino/Johnson/PO
Tides/Coastal Flooding...Hazardous weather outlook, Oct 27, 5:10 PM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 510 PM EDT Sun Oct 27 2019 MDZ008-012-015-019-020-NJZ001-007>010-PAZ054-055-060>062-101>105- 282115- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris- Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks- 510 PM EDT Sun Oct 27 2019 This Hazardous Weather Outlook is for northeast Maryland, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-NJZ012>027-PAZ070-071-106-282115- New Castle-Kent-Inland Sussex-Delaware Beaches-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Lower Bucks- 510 PM EDT Sun Oct 27 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor coastal flooding is possible on Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-282115- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 510 PM EDT Sun Oct 27 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 5:12 AM EDT | Coastal Flood Advisory | PHI | Cape May | 8 hr |
| Oct 28, 3:48 PM EDT | Coastal Flood Watch | PHI | Burlington, Middlesex, Monmouth, Ocean | 13 hr |
| Oct 28, 3:48 PM EDT | Coastal Flood Advisory | PHI | Burlington, Middlesex, Monmouth, Ocean | 9 hr |
| Oct 28, 3:48 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more | 25 hr |
Nearby
Coastal Flood Statements in New Jersey, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.